Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Upper abdominal pain, started with chest pain around nipple, tiredness, nausea, dizziness. Heart problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
I am a 37 year old, white male, healthy with no history of heart problems. 11 hours ago, I started feeling chest pains directly around my left nipple in an area the size of my palm. This pain extended to my upper abdomen. It progressively has gotten worse overnight. I noticed this morning that I am extremely tired, as well as nauseous. I have slight (very slight) dizziness and disorientation. Should I be concerned that this is a heart problem, or should I consider this a GI problem.
Posted Wed, 18 Apr 2012 in General Health
Answered by Dr. Gowri Kulkarni 25 minutes later

Thank you for posting in the query.

I understand that you have been experiencing chest pain on the left side extending to the upper abdomen which has worsened since last night and currently you are feeling extremely tired, nauseous and dizzy. Other symptoms that might be present are profuse sweating, unconsciousness, shortness of breath, fatigue, vomiting.

Though you do not have any history of heart problem I would strongly recommend that you visit your Electrocardiography done.

Gastritis and gastrointestinal problems can cause similar symptoms, but it is better to be cautious regarding heart ailments rather than brushing it off as just a GI problem. I suggest you to consult your primary care physician.

Following are the risk factors for Coronary artery disease:
1. Age > 45 years for males and > 55 years for females
2. Male gender
3. Family history of coronary artery disease
4. Obesity
5. Physical inactivity
6. Diabetes mellitus
7. Smoking
8. Alcohol consumption
9. Deranged lipid profile
10. Stress

Hope my answer are helpful. Should you have any additional concerns with regards to my recommendations, I will be available to clarify them.


Dr Gowri
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor